Jump to content

Wellbutrin Xl Side Effects/benefits


Recommended Posts

Hello,

I am fairly new to this forum. I first noticed symptoms while pregnant. They went away after giving birth but almost one year later, came back with a vengence in Sept of 2006. Finally found cardiologist to diagnose correctly in March, 2007. Did not faint during TTT but came close.

I have tried Toprol and Florinef - no good. Made me worse. I use Xanax daily to control anxiety attacks when I don't feel good.

My cardiologist has started me on Wellbutrin XL at 150mg a day.

I have heard the first two weeks are rough but that it will get better. I had 2 days of heart pounding, then 2 days of chest pains, then 3 days of weird sore throat and now I'm on my 2nd day of bad headaches.

HOWEVER, I do need to say my symptoms seem a bit calmer, I'm a bit calmer and I feel like I can manage my day better with less anxiety.

BUT, I'm nervous about the side effects being long-lasting. My cardiologist keeps telling me to get past the 2 week mark before making a decision about this.

Has anyone else tried Wellbutrin and had good/bad luck?

I'm happy that it makes me calmer with less ups/downs but the headaches don't do well for me and I feel like I'm having some short-term memory loss (but sometimes felt that before I ever went on any meds).

????

All these trials and errors on meds can drive you crazy!!

I would love any feedback if someone has tried Wellbutrin.

Link to comment
Share on other sites

Hello Colleen,

I can tell you I know exactly how your feel. I had a hard time when I was first diagnosed with POTS, my anxiety/PANIC attacks were dreadful. I also tried toprol and florinef and also lexapro and a few others. Finally Dr. Grubb started me on a itsy bitsy dose of celexa (5mg) and then added Welbutrin XL 150 mg a few months later. I can tell you the first week or so on the celexa was a bit wierd. I had a very dry throat, felt strange and had very vivid dreams. I kept in touch with my doctor and he comforted me that this would pass and you know it did. I now feel so much better, anxiety wise and panic wise. I have not had a panic attack in many months and my anxiety has gone to normal. I am so glad I hung in there and rode it out. I still carry my bottle of xanax in my purse for an emergency but so far I havn't had to use it. I hope all goes well with this for you. Everyone is different but hopefully the med will give you relief from the anxity. No one knows how horrible it can be unless you have been there.

Take Care,

Kim

Link to comment
Share on other sites

hi colleen -

just wanted to add my welcome. i did take wellbutrin for a short time and didn't have any effects from it in any way - good or bad - so didn't continue. i believe it has come up in discussion previously though, so you may want to do a forum search to get more info. if you need help with doing a search, check out the "helpful hints for forum participation" toward the top of the forum page.

hope this helps,

B) melissa

Link to comment
Share on other sites

HI

I was puton wellbutrin while I was being mis/un-diagnoised fatigue symptoms for depression. (but I believe I was suffering from a mild for of POTS at the type, which I am now diagnoised with years later) - I couldn't get past the hard hit of side effects they were awful. Sorry I don't have any more expereince than that to share, but I completely understand that icky feeling when they first start. I've heard quite a few people since joining the forums here say they have had success with various simliar meds but I always ahve the most horrible side effects, including the whole 'may increase suicidal thoughts in young adults and teens'. But I was being treated for misdiagnoised anxiety and depression, so I do remember the last time they were perscribed not being as fatigued.

Link to comment
Share on other sites

  • 2 weeks later...

Hi all,

Thank you for your comments. I am pleased to report that I am on day 23 of Wellbutrin and it has had a wonderful effect on me! For the last week I have felt as close to "normal" as I have felt in 9 months! My spells of not feeling well have declined and I typically only have 2 or so hours a day where I feel weird. Of course, if I don't get a good nights sleep, it's all out the window then. I will have to say the first two weeks of starting this drug were wild and I certainly went through every side effect I think they mention but my dr wanted me to stick it out and I'm glad I did. It's made a big difference for me.

My husband is thrilled to not hear "I don't feel well" every hour :(

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...